MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES RI.KNEE TIBIA FIXATION BASE RIGHT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES RI.KNEE TIBIA FIXATION BASE RIGHT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 4240-7502
Medical Device Problem Codes Fracture (1260); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a cori assisted tka surgery; after prepping the femur the surgeon went to navigate the tibia cut.While he was trying to raise the adjustable tibia guide, they turned the knob to the wrong direction.They bottomed out the adjustable tibia guide and kept twisting the knob to the left until the knob broke off.Now the adjustable tibia guide and the fixation base are stuck together because the knob broke off.The case was completed robotically, but the surgeon ended up burring the whole tibia cut instead of navigating the cut with the plane visualizer.The procedure was performed, after a significant delay, using a s+n back-up device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
The information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event.Smith+nephew is the distributor of this product.Enztec ltd, the legal manufacturer, is responsible for performing the regulatory assessment and reporting to any nca if required.

Brand Name
RI.KNEE TIBIA FIXATION BASE RIGHT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20808921
Report Number3010266064-2024-00236
Device Sequence Number9806951
Product Code OLO
UDI-Device Identifier09421028118200
UDI-Public9421028118200
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number4240-7502
Device Lot Number241359
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/29/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2024
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4240-7500 / LOT # UNKNOWN.; ROB10024 / SERIAL # (B)(6).
Patient SexUnknown